Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 16, NWS Milwaukee, WI

September 23, 2025Kenosha County, Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 23, 2025, 2:21 PM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It took effect at Sep 24, 2025, 10:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2025, 2:21 PM CDT (19:21 UTC)
In effect from
Sep 24, 2025, 10:00 AM CDT
Expired
Sep 25, 2025, 7:00 AM CDT
In force
21 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WHUS43 KMKX 231921
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
221 PM CDT Tue Sep 23 2025

WIZ066-071-072-240600-
/O.NEW.KMKX.BH.S.0016.250924T2100Z-250925T1200Z/
Milwaukee-Racine-Kenosha-
221 PM CDT Tue Sep 23 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
7 follow-up statements
505 
WHUS43 KMKX 240150
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
850 PM CDT Tue Sep 23 2025

WIZ066-071-072-241000-
/O.CON.KMKX.BH.S.0016.250924T2100Z-250925T1200Z/
Milwaukee-Racine-Kenosha-
850 PM CDT Tue Sep 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
Wood
529 
WHUS43 KMKX 240842
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
342 AM CDT Wed Sep 24 2025

WIZ066-071-072-241645-
/O.EXT.KMKX.BH.S.0016.250924T1500Z-250925T1200Z/
Milwaukee-Racine-Kenosha-
342 AM CDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH THURSDAY MORNING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From 10 AM CDT this morning through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
325 
WHUS43 KMKX 241510
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
1010 AM CDT Wed Sep 24 2025

WIZ066-071-072-242315-
/O.CON.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/
Milwaukee-Racine-Kenosha-
1010 AM CDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...Now through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
968 
WHUS43 KMKX 241937
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Wed Sep 24 2025

WIZ066-242045-
/O.CAN.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/
Milwaukee-
237 PM CDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves are no longer expected to reach high swim risk levels. 
However, a moderate swim risk for elevated wave conditions remains
at Milwaukee County beaches through tonight.

$$

WIZ071-072-250345-
/O.CON.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/
Racine-Kenosha-
237 PM CDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
032 
WHUS43 KMKX 250200
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
900 PM CDT Wed Sep 24 2025

WIZ071-072-251200-
/O.CON.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/
Racine-Kenosha-
900 PM CDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
569 
WHUS43 KMKX 250859
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
359 AM CDT Thu Sep 25 2025

WIZ071-072-251200-
/O.CON.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/
Racine-Kenosha-
359 AM CDT Thu Sep 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Life threatening waves up to 4 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
515 
WHUS43 KMKX 251143
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
643 AM CDT Thu Sep 25 2025

WIZ071-072-251245-
/O.EXP.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/
Racine-Kenosha-
643 AM CDT Thu Sep 25 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM CDT THIS MORNING...

Waves have fallen below 4 feet this morning and will continue to 
subside through the day.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 23, 10:45 AM CDT, 3 hours 36 minutes earlier. Its key messages:

  • Areas of fog will slowly dissipate through the rest of the morning.
  • A few showers and storms will be possible towards the WI/IL state line today.
  • A small chance for showers mid-week, with conditions drying out by the end of the week.
Area forecast discussion, Sep 23, 10:45 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1045 AM CDT Tue Sep 23 2025

.KEY MESSAGES...

- Areas of fog will slowly dissipate through the rest of the
  morning.

- A few showers and storms will be possible towards the WI/IL
  state line today.

- A small chance for showers mid-week, with conditions drying
  out by the end of the week.

&&

.UPDATE...
Issued 1026 AM CDT Tue Sep 23 2025

Low stratus lingers this morning over most of southern WI with
some pockets of mist and fog still continuing to mix out. With
time, the stratus deck should break up and more peeks of sun
should appear during the afternoon. Highs should generally be in
the low 70s, though places that have encountered sunshine
already this morning (central and southwest WI) may end up with
highs in the mid 70s.

CMiller

&&

.SHORT TERM...
Issued 338 AM CDT Tue Sep 23 2025

Today and Tonight:

There is a chance for some fog to develop early this morning as
high level clouds begin to clear out of the area. An isolated
storm or two will also be possible early this morning as some
moisture an instability linger behind a departed front.
Otherwise, any additional shower/storm development today is
expected to be mainly south of the WI/IL border, with the
surface boundary south of the state line. Some of this activity
may sneak into far southern Wisconsin today, depending on where
exactly the front settles by the afternoon. Thus kept 15-30%
chances near the state line. Temps will be a little cooler today
behind the front, with highs in the lows to mid 70s most
places.

Latest models suggest an increase in low cloud coverage
tonight, as a cooler airmass settles in from the north. Dry
weather is likely overnight, with lows in the mid to upper 50s.

DDV

&&

.LONG TERM...
Issued 338 AM CDT Tue Sep 23 2025

Wednesday through Monday:

Weak surface low pressure over western portions of the Ohio River
valley on Wednesday will result in a modest northeast breeze
across the region, holding daytime high temperatures to around 70
degrees. A few rainshowers may occur Wednesday and Thursday,
primarily south of the US-151 highway corridor, as the
aforementioned low pressure tracks northeastward and deepens. This
rain should be brief and light if applicable. Northeast winds
decelerate and back northwest throughout Thursday as low pressure
ejects into Canada, allowing cloud cover and precip chances to
diminish.

Dry weather is looking likely late Thursday through the rest of
the forecast period. Two low pressure systems traverse southern
Canada in this window, but model guidance currently holds all
associated precip well north of our region. High temperatures
climb back towards the upper 70s late this week into this weekend
as a longwave ridge in the jet stream builds over the northern
Rockies and upper midwest.

Sheppard

&&

.AVIATION...
Issued 1032 AM CDT Tue Sep 23 2025

North to northeast winds will remain light to moderate today.
While widespread rain is not expected, a sprinkle or two can't
be ruled out from low stratus late this morning into the
afternoon. Vis continues to improve but areas of 3 to 6SM do
exist in pockets over southern WI. Vis is expected to improve
everywhere this afternoon.

Ceiling heights are variable at this time, ranging from OVC003
to OVC015. Through this afternoon, ceiling heights will rise,
and clouds are expected to break in scattered spots and the
boundary layer mixes.

CMiller

&&

.MARINE...
Issued 338 AM CDT Tue Sep 23 2025

Areas of fog will persist through early this morning across
roughly the northern half of the lake. Will continue to monitor
trends to see of the Dense Fog Advisory will need to be extended
beyond 7 AM CDT.

Northerly winds will pick up this afternoon through Wednesday as
high pressure around 30.2 inches forms near the Hudson Bay and low
pressure around 29.8 inches develops in the middle Mississippi
Valley. The low will slowly pass near or just southeast of
southern Lake Michigan later Wednesday through Thursday. Wind
gusts are expected to remain below gale thresholds during the
low's approach and passage.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 23, 10:22 AM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1022 AM CDT Tue Sep 23 2025

WIZ046-047-051-052-056>060-062>072-241530-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1022 AM CDT Tue Sep 23 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

An isolated thunderstorm or two will be possible near the WI/IL
border today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

High Swim Risk conditions may occur beaches from Milwaukee County
through Kenosha County Wednesday afternoon into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-241530-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1022 AM CDT Tue Sep 23 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

An isolated thunderstorm or two will be possible across southern
portions of the lake today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Waves may approach Small Craft Advisory levels Wednesday into
Wednesday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241530-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1022 AM CDT Tue Sep 23 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

An isolated thunderstorm or two will be possible across southern
portions of the lake today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

www.weather.gov/mkx

In the hours before

Local storm report, Sep 23, 9:38 AM CDT, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
938 AM CDT Tue Sep 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     Hail             4 NW Reeseville         43.34N 88.91W
09/22/2025  M1.00 Inch       Dodge              WI   Public

            Public report of 1 inch diameter hail near
            Reeseville. Time confirmed via radar.

&&

AQ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:02 PM CDTSpecial Weather StatementMKXDodge43 min
Sep 22, 7:36 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Waukesha39 min
Sep 22, 8:05 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Washington, Waukesha40 min
Sep 22, 8:40 PM CDTSevere Thunderstorm WarningMKXWaukesha65 min
Sep 22, 9:23 PM CDTSpecial Weather StatementMKXMilwaukee67 min
Sep 22, 9:30 PM CDTSevere Thunderstorm WarningMKXMilwaukee34 min
Sep 22, 9:35 PM CDTSpecial Marine WarningMKX85 min
Sep 22, 9:40 PM CDTAreal Flood AdvisoryMKXWaukesha3 hr
Sep 22, 9:55 PM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha9 hr
Sep 23, 12:01 AM CDTSpecial Weather StatementMKXRock44 min
Sep 23, 12:32 AM CDTSpecial Weather StatementMKXWalworth43 min
Sep 23, 2:39 PM CDTSmall Craft AdvisoryMKX40 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.